Alert archive / Virginia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 202, NWS Blacksburg, VA

July 16, 2007Henry County, City of Martinsville, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 16, 2007, 3:36 PM EDT for Henry County, City of Martinsville, Virginia. It was in force for 69 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 16, 2007, 3:36 PM EDT (19:36 UTC)
Expired
Jul 16, 2007, 4:45 PM EDT
In force
69 min
Issued by
NWS Blacksburg, VA
Area
Counties, with a storm outline in the text

Counties City of Martinsville, VA, Henry County, VA

The radar

The Roanoke radar (KFCX), 47 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 16, 4:00 PM EDTTSTM WND DMGBassett, VATREES DOWN BLOCKING SEVERAL ROADS IN TOWN
Jul 16, 4:00 PM EDTTSTM WND DMGCollinsville, VATREES BLOCKING SEVERAL ROADS IN TOWN
Jul 16, 4:15 PM EDTHAIL 1Bassett, VA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 16, 1:58 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 7.6 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2007-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 638 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2007-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
638 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
930 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRNK 161936
SVRRNK
VAC089-690-162045-
/O.NEW.KRNK.SV.W.0202.070716T1936Z-070716T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
336 PM EDT MON JUL 16 2007

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CITY OF MARTINSVILLE IN SOUTH CENTRAL VIRGINIA
  HENRY COUNTY IN SOUTH CENTRAL VIRGINIA

* UNTIL 445 PM EDT

* AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR BASSETT...AND MOVING
  SOUTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BASSETT...
  STANLEYTOWN...
  COLLINSVILLE...
  VILLA HEIGHTS...
  MARTINSVILLE CITY...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3682 7998 3678 8004 3656 8004 3656 7973
      3676 7968

$$

KM
2 follow-up statements
000 
WWUS51 KRNK 162034
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
434 PM EDT MON JUL 16 2007

VAC089-690-162045-
/O.CON.KRNK.SV.W.0202.000000T0000Z-070716T2045Z/
CITY OF MARTINSVILLE VA-HENRY VA-
434 PM EDT MON JUL 16 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR THE CITY OF MARTINSVILLE... HENRY COUNTY...

AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MARTINSVILLE AIRPORT...OR ABOUT NEAR RIDGEWAY...MOVING
SOUTHEAST AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AXTON.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3682 7998 3678 8004 3656 8004 3656 7973
      3676 7968

$$

KM
000 
WWUS51 KRNK 162043
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
442 PM EDT MON JUL 16 2007

VAC089-690-162052-
/O.EXP.KRNK.SV.W.0202.000000T0000Z-070716T2045Z/
CITY OF MARTINSVILLE VA-HENRY VA-
442 PM EDT MON JUL 16 2007

...THE SEVERE THUNDERSTORM WARNING FOR THE CITY OF 
MARTINSVILLE...HENRY COUNTY EXPIRES AT 445 PM EDT...

HOWEVER FREQUENT LIGHTNING AND WINDS GUSTING TO 45 MPH WILL STILL 
OCCUR OVER THE NEXT 30 MINUTES IN CENTRAL AND SOUTHEASTERN HENRY 
COUNTY.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3682 7998 3678 8004 3656 8004 3656 7973
      3676 7968

$$

KM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 3:21 PM EDT, 15 minutes earlier.

Area forecast discussion, Jul 16, 3:21 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
321 PM EDT MON JUL 16 2007

.SYNOPSIS...
BERMUDA HIGH PRESSURE WILL KEEP A MORE TYPICAL SOUTHWEST FLOW OF
HEAT AND HUMIDITY INTO THE REGION THIS WEEK. COOLER AND DRIER
WEATHER ARE EXPECTED BY THE END OF THE WEEKEND AS HIGH PRESSURE
MOVES INTO THE AREA.

&&

.NEAR TERM /THROUGH TUESDAY/...
12Z SOUNDING AND UPPER AIR ANALYSIS SHOWS A VERY MOIST AIRMASS
EXTENDING NORTHEASTWARD INTO THE SOUTHERN APPALACHIANS. THE WEAK
FRONT JUST TO OUR NORTH REMAINS STATIONARY. AFTERNOON HEATING IS
STILL EXPECTED TO PROVIDE INSTABILITY FOR DEEP CONVECTION...WITH
THE INITIAL LIFT IN THE MTNS...PARTICULARLY IN LOW LEVEL
CONVERGENCE ALONG THE BLUE RIDGE IN SW VA AND NW NC. ANOTHER LOW
LEVEL FOCUS EARLY MAY BE THE WEAK BOUNDARY MOVING INTO THE WESTERN
SLOPES AREAS OF SOUTHERN WV AT THIS TIME. SO...WE HAVE RAISED THE
POPS THIS AFT ALONG THE BLUE RIDGE AND IN THE GREENBRIER AREA INTO
THE LOW LIKELY RANGE. HAVE ALSO RAISED POPS TO HIGHER CHANCE IN
THE PIEDMONT AS STORM MOTION FOR ANY DEVELOPMENT ALONG THE BLUE
RIDGE WILL BE EAST-SOUTHEAST.

MODIFIED 12Z SOUNDINGS SHOW THE POTENTIAL FOR CAPES >2000
J/KG...AND ALSO A THREAT OF WET DOWNBURSTS WITH VERY HIGH DCAPES
AND SFC TO MID LEVEL DELTA THETA-E. THERE WILL ALSO BE A TENDENCY
TO BACK BUILD WITH PROPAGATION VECTORS LESS THAN 10 KNOTS...SO
THERE WILL BE HEAVY DOWNPOURS IN THE STRONGER CELLS. FOR THAT
REASON... WE HAVE ADDED IN THE CHANCE FOR GUSTY WINDS AND HEAVY
DOWNPOURS.

LINGERING INSTABILITY ALONG THE BLUE RIDGE WILL ALLOW SCT TSRA TO
CONTINUE THROUGH THE EVENING B4 FADING DUE TO LOSS OF HEATING. PATCHY
FOG AGAIN POSSIBLE FOR THE OVERNIGHT.

ACTIVITY SHOULD END AROUND OR A LITTLE AFTER MIDNIGHT WITH PATCHY
FOG DEVELOPING MY MORNING. LOWS IN THE LOW TO MID 60S ARE EXPECTED
IN THE MOUNTAINS WITH MID TO UPPER 60S IN THE PIEDMONT.

TUESDAY SHOULD BE A NEAR REPEAT OF TODAY CONCERNING BEST CHANCES
OF SHOWERS AND STORMS IN THE MOUNTAINS OF NC AND NEIGHBORING SW
VA WITH DEVELOPMENT BEGINNING AROUND MID-DAY. HIGH TEMPERATURES AT
OR SLIGHTLY ABOVE THOSE OF TODAY ANTICIPATED.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
NOT MUCH CHANGE FROM THE ONGOING FORECAST IS EXPECTED. THE AREA WILL
STILL BE UNDER THE TROUGH AXIS OF A GENERAL BROAD TROUGH THAT WILL
EXTEND FROM THE UPPER MISSISSIPPI VALLEY EAST TO NOVA SCOTIA. SURFACE
HIGH PRESSURE OFF THE COAST OF SOUTH CAROLINA WILL CONTINUE TO ALLOW
FOR A TRAJECTORY OF GOOD MOISTURE FLOW INTO THE REGION. THE RESULT
WILL BE MAINLY AFTERNOON AND EVENING SHOWERS AND STORMS ACROSS THE
REGION. THE BEST COVERAGE INITIALLY WILL BE ACROSS THE
MOUNTAINS...AND THEN THIS ACTIVITY WILL SHIFT EASTWARD INTO THE
PIEDMONT DURING THE EVENING AND OVERNIGHT HOURS. NO BIG CHANGES
EITHER FOR TEMPERATURES...LOW TO MID 80S IN THE MOUNTAINS...WITH
READINGS AROUND 90 IN THE PIEDMONT. FOR LOWS...MID TO UPPER 60S IN
THE MOUNTAINS WITH READINGS AROUND 70 IN THE PIEDMONT.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
AS WE HEAD INTO THE WEEKEND...THE TROUGH IN THE EAST IS ONLY GOING
TO INTENSIFY AND SHARPEN IN RESPONSE TO BOTH A SHORTWAVE TROUGH
HEADING INTO IT YIELDING POSITIVE REINFORCEMENT...AND ALSO A RIDGE
IN WESTERN CONUS STRENGTHENING AND SHIFTING A BIT WESTWARD. THE
RESULT WILL BE A CONTINUATION OF SHOWERS AND STORMS ON FRIDAY. BY
SATURDAY THOUGH...PRECIPITATION CHANCES WILL BE LIMITED TO MAINLY
ISOLATED ACTIVITY AS THE MAIN JET AND SURFACE COLD FRONT ASSOCIATED
WITH THE UPPER TROUGH MOVES SOUTH OF THE REGION. SUNDAY AND MONDAY
COOL HIGH PRESSURE WILL BE IN CONTROL OF OUR WEATHER ALLOWING FOR
DRY WEATHER AND BELOW NORMAL TEMPERATURES.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
DIURNALLY DRIVEN SCATTERED SHRA/TSRA HAVE DEVELOPED AS
EXPECTED...SO FAR THE MAJORITY OF THE ACTIVITY HAS BEEN ALONG AN
EASTWARD MOVING BOUNDARY THAT CURRENTLY EXTENDS ACROSS SOUTHWEST
VIRGINIA BETWEEN BLUEFIELD AND ROANOKE. I CANNOT RULE OUT TSTMS AT
ANY AIRPORT...BUT THE BEST CHANCES WIL BE AHEAD OF THIS EASTWARD
MOVING BOUNDARY...WHICH INCLUDES ROA...LYH AND DAN. I HAVE PUT IN
TEMPO PERIODS FOR WHEN THE BEST CHANCE OF TSTMS AT THOSE AIRPORTS
IS. THE STORMS WILL HAVE A POTENTIAL FOR STRONG WIND GUSTS SO I
INCLUDED GUSTS TO 25 KTS AT THIS TIME. I LEFT VICINITY TSTMS IN
FOR LWB AND BLF. MOST TSTM ACTIVITY SHOULD EITHER BE DISSIPATED BY
00Z...OR IN THE PIEDMONT WILL HAVE MOVED EAST OF DAN SHORTLY AFTER
01Z. THERE WILL BE A GOOD CHC OF MVFR FOG OVERNIGHT AT ALL
LOCATIONS...AND POSSIBLY IFR AT LYH AND DAN. LWB HAS A GOOD CHC OF
A BRIEF PERIOD OF LIFR FOG TOWARD MORNING.

LOOKS LIKE A REPEAT ON TUESDAY...WITH PEAK OF ACTIVITY COINCIDING
WITH WARMEST PART OF THE DAY 18-24 UTC (2PM- 8PM). LCL IFR CIGS
VSBYS ANTICIPATED IN THE VCNTY OF THE THUNDERSTORMS. ASIDE FROM
DIURNAL THUNDERSTORM THREAT...MAINLY VFR CONDITIONS ANTICIPATED
DURING THE DAY WITH MVFR AT NIGHT. LOWER RESTRICTIONS AT NIGHT ARE
DUE TO FORMATION OF FOG AND HAZE.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...DS
NEAR TERM...DS/JJ
SHORT TERM...DS
LONG TERM...DS
AVIATION...JJ
Hazardous weather outlook, Jul 16, 2:14 PM EDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
214 PM EDT MON JUL 16 2007

NCZ001>006-018>020-VAZ007-009>015-018>020-022>024-WVZ042>045-171815-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-
MONROE-GREENBRIER-
214 PM EDT MON JUL 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS MAY PRODUCE LOCALIZED POOR DRAINAGE
FLOODING. PENNY SIZED HAIL AND STRONG WIND GUSTS ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED
TUESDAY THROUGH SATURDAY. SOME OF THE STORMS MAY CONTAIN VERY
HEAVY RAIN WHICH COULD PRODUCE LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VAZ016-017-032>035-043>047-058-059-171815-
CARROLL-FLOYD-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-
CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
214 PM EDT MON JUL 16 2007

...SEVERE THUNDERSTORM WATCH 523 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM. SCATTERED
STRONG THUNDERSTORMS WILL BE MOVING THROUGH THE AREA...AND A FEW
OF THE STORMS MAY PRODUCE DAMAGING WIND GUSTS AND PENNY SIZED
HAIL. ANY OF THE STRONG STORMS MAY PRODUCE LOCALIZED POOR DRAINAGE
FLOODING...AND STRONG WIND GUSTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED
TUESDAY THROUGH SATURDAY. SOME OF THE STORMS MAY CONTAIN VERY
HEAVY RAIN WHICH COULD PRODUCE LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jul 16, 2:47 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
247 PM EDT MON JUL 16 2007

VAZ033-161945-
FRANKLIN VA-
247 PM EDT MON JUL 16 2007

AT 243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES SOUTH OF BOONES MILL...OR ABOUT 2 MILES
WEST OF WIRTZ...MOVING EAST AT 30 MPH. THE STRONG THUNDERSTORM WILL
BE NEAR...NORTHWEST SMITH MOUNTAIN LAKE AT 305 PM EDT...

THROUGH 243 PM EDT...HEAVY RAIN WILL FALL 3 MILES SOUTH OF BOONES
MILL...OR ABOUT 2 MILES WEST OF WIRTZ.3 MILES SOUTH OF BOONES MILL...
OR ABOUT 2 MILES WEST OF WIRTZ.< THE HEAVY RAINFALL WILL AFFECT...
NORTHWEST SMITH MOUNTAIN LAKE AT 305 PM EDT...

EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM.

FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.

KM
Local storm report, Jul 16, 3:07 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
307 PM EDT MON JUL 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             1 NW SEDALIA            37.49N 79.46W
07/16/2007  M0.75 INCH       BEDFORD            VA   PUBLIC

&&

JWHITE
Special weather statement, Jul 16, 3:10 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
310 PM EDT MON JUL 16 2007

VAZ032-033-043-162000-
PATRICK VA-FRANKLIN VA-HENRY VA-
310 PM EDT MON JUL 16 2007

A LINE OF STRONG THUNDERSTORMS WILL MOVE EAST THROUGH THE VIRGINIA
FOOTHILLS THROUGH 400 PM. THESE STORMS WILL CONTAIN WINDS GUSTING TO
45 MPH...TORRENTAIL RAINS AND SMALL HAIL. SOME LOCATIONS THAT WILL
SEE THESE STORMS INCLUDE...FAIRY STONE STATE PARK...
HENRY...SYDNORSVILLE....AND BASSETT.

IF YOU ARE IN THE PATH OF THIS STORM...REMAIN INDOORS AND AWAY FROM
WINDOWS.

THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4.

WP
Special weather statement, Jul 16, 3:14 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
314 PM EDT MON JUL 16 2007

VAZ034-162015-
BEDFORD VA-
314 PM EDT MON JUL 16 2007

AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 2 MILES NORTH OF MONETA...MOVING EAST AT 20 MPH.

EXPECT RAINFALL AMOUNTS OF AN INCH DURING THE NEXT 30 MINUTES.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
UPDATES ON THIS DEVELOPING SITUATION.

KM
Local storm report, Jul 16, 3:30 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
330 PM EDT MON JUL 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND DMG     BIG ISLAND              37.53N 79.37W
07/16/2007                   BEDFORD            VA   PUBLIC

            LARGE TREE BLOCKING ROUTE 122

0152 PM     HAIL             CHRISTIANSBURG          37.14N 80.40W
07/16/2007  M0.75 INCH       MONTGOMERY         VA   PUBLIC

            NEAR NEW RIVER VALLEY MALL

&&

JWHITE
Special weather statement, Jul 16, 3:31 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
331 PM EDT MON JUL 16 2007

VAZ043-162030-
HENRY VA-
331 PM EDT MON JUL 16 2007

AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS 3 MILES NORTH OF BASSETT...MOVING SOUTHEAST AT
15 MPH. THE THE LINE OF STRONG THUNDERSTORM WILL BE NEAR...
STANLEYTOWN...FIGSBORO AT 345 PM EDT...COLLINSVILLE AT 350 PM EDT...
VILLA HEIGHTS...FIELDALE AT 355 PM EDT...

EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS
STORM...ALONG WITH WINDS GUSTING TO 45 MPH.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
UPDATES ON THIS DEVELOPING SITUATION.

KM

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 1:15 PM EDTSevere Thunderstorm WarningRNKPulaski60 min
Jul 16, 1:44 PM EDTSevere Thunderstorm WarningRNKMontgomery46 min
Jul 16, 2:38 PM EDTSevere Thunderstorm WarningRNKBedford67 min
Jul 16, 3:01 PM EDTSevere Thunderstorm WarningRNKAlleghany, Rockbridge, City of Lexington63 min
Jul 16, 4:28 PM EDTAreal Flood AdvisoryRNKHenry, City of Martinsville3 hr
Jul 16, 5:01 PM EDTSevere Thunderstorm WarningRNKCarroll59 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.